MAUDE Adverse Event Report: WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC CLASSIC

WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC CLASSIC
Model Number 40014
Medical Device Problem Codes Product Quality Problem (1506); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation showed that the catheter had been cut in the packaging welding and cutting process.A corrective and preventive action (capa) plan is established and soon finalized.The capa includes for instance 100% visual control of packages in production before release, updating of instructions for quality control, training of staff and new alignment and storage instructions for semi-manufactured catheters.The probability for detection of this type of deficiency is high since the catheters are visually inspected during production and this incident is therefore seen as an isolated case.Due to the corrective and preventive actions taken and ongoing in the capa, the probability for re-occurrence is considered to be low.
 
Event or Problem Description
The patient experienced pain during intermittent urinary catheterization (cic).The catheter was carefully removed, and the patient saw that the catheter tip was cut, with a sharp ending.No bleeding occurred and no medical treatment was required.The pain lasted for three days, and then the patient had recovered.No medical complication occured.This event occurred in (b)(6).

Brand Name
LOFRIC CLASSIC
Common Device Name
LOFRIC
Manufacturer (Section D)
WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB
aminogatan 1
p.o. box 14
moelndal, SE-43 121
SW  SE-43121
MDR Report Key8662387
Report Number3009632672-2019-00005
Device Sequence Number13998922
Product Code EZD
UDI-Device Identifier07392532131844
UDI-Public07392532131844
Combination Product (Y/N)N
PMA/510(K) Number
K113424
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/09/2022
Device Model Number40014
Device Catalogue Number40014
Device Lot Number18193
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2019
Initial Report FDA Received Date06/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;